MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS
Model Number 475093-15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations replicated/confirmed the customer's reported complaint.The instrument was found to have a broken main tube approximately 87.61 mm from the end of the distal tip.The break is located at the distal overmolded end of the main tube.A piece, measuring approximately 6.81 mm x 3.91 mm in size, was not returned with the instrument.Components adjacent to this broken main tube do not show damage.Common causes of the failure mode, broken instrument main tube, are attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inward, causing it to crack and subsequently break.Additional observation not reported by the site: due to the broken main tube, a detached fragment was observed that was not returned with the instrument.The common cause of this failure is attributed to user mishandling.This rma will be transferred to engineering for further investigation.
 
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, the force feedback prograsp forceps plastic tip broke.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow up attempts to obtain additional information, however, no further details have been received as of date of this report.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Instrument was reviewed by mechanical engineering and their analysis is as follows: the instrument has 2 of 4 uses remaining.The root cause of this rma is related to user misuse, which resulted in damage to the instrument main tube (pn (b)(6)) at the distal overmolded section.Phone notes indicate that the instrument was damaged after the procedure.The extent of this damage typically occurs due to excessive loading conditions.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards leading to cracking and subsequent breakage.This issue can be resolved by using an alternate instrument to complete the procedure.Field h8 corrected to initial use.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21965463
Report Number2955842-2025-18836
Device Sequence Number8111772
Product Code NAY
UDI-Device Identifier00886874125434
UDI-Public(01)00886874125434(10)U10240816
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475093-15
Device Catalogue Number475093
Device Lot NumberU10240816 0042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown